Alert archive / Louisiana / Tornado Warnings in 2008

Tornado Warning 60, NWS Shreveport, LA

September 13, 20085 parishes in Louisiana

NWS Shreveport, LA issued this tornado warning at Sep 13, 2008, 3:08 PM CDT for 5 parishes in Louisiana. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 13, 2008, 3:08 PM CDT (20:08 UTC)
Expired
Sep 13, 2008, 4:00 PM CDT
In force
52 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Bienville Parish, LA, De Soto Parish, LA, Natchitoches Parish, LA, Red River Parish, LA, Sabine Parish, LA

The radar

The Shreveport radar (KSHV), 54 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 13, 3:35 PM CDTTORNADO3 Sw Hall Summit, LASEVERAL TREES WERE SNAPPED AND KNOCKED OVER ALONG A STRETCH ALONG STATE ROUTE 783 BETWEEN EDGEFIELD AND HALL SUMMIT. THE PATH WAS EF0 DAMAGE ABOUT 40 YARDS WIDE AND .25 MILES LONG.
Sep 13, 3:40 PM CDTFUNNEL CLOUD3 W Ringgold, LASHERIFFS OFFICE REPORTS A FUNNEL CLOUD JUST TO THE WEST OF RINGGOLD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 13, 9:40 AM CDTTornado WatchSPC9 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.1 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2008-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 246 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2008-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 294 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
246 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
722 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
294 m²/s²
0-3 km storm-relative helicity
402 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSHV 132008
TORSHV
LAC013-031-069-081-085-132100-
/O.NEW.KSHV.TO.W.0060.080913T2008Z-080913T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
308 PM CDT SAT SEP 13 2008

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN BIENVILLE PARISH IN NORTHWEST LOUISIANA...
  SOUTHEASTERN DE SOTO PARISH IN NORTHWEST LOUISIANA...
  NORTHWESTERN NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...
  RED RIVER PARISH IN NORTHWEST LOUISIANA...
  NORTH CENTRAL SABINE PARISH IN NORTHWEST LOUISIANA...

* UNTIL 400 PM CDT

* AT 308 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 23 MILES SOUTH
  OF COUSHATTA...OR ABOUT 19 MILES WEST OF NATCHITOCHES...MOVING
  NORTH AT 60 MPH.

* THE TORNADO WILL BE NEAR...
  COUSHATTA BY 325 PM CDT...
  RINGGOLD BY 350 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND NORTHEASTERN
TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SUNDAY MORNING FOR SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA.

LAT...LON 3165 9353 3224 9348 3224 9347 3224 9342
      3225 9341 3231 9342 3237 9340 3239 9343
      3241 9341 3234 9299 3162 9332
TIME...MOT...LOC 2008Z 192DEG 54KT 3174 9340

$$

13
2 follow-up statements
000 
WWUS54 KSHV 132026
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
326 PM CDT SAT SEP 13 2008

LAC085-132035-
/O.CAN.KSHV.TO.W.0060.000000T0000Z-080913T2100Z/
SABINE LA-
325 PM CDT SAT SEP 13 2008

...THE TORNADO WARNING FOR NORTH CENTRAL SABINE PARISH IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND NORTHEASTERN
TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SUNDAY MORNING FOR SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA.

LAT...LON 3194 9348 3224 9348 3224 9341 3225 9341
      3228 9341 3231 9342 3236 9340 3240 9342
      3238 9323 3237 9322 3234 9299 3188 9321
TIME...MOT...LOC 2025Z 192DEG 54KT 3199 9334

$$

LAC013-031-069-081-132100-
/O.CON.KSHV.TO.W.0060.000000T0000Z-080913T2100Z/
BIENVILLE LA-DE SOTO LA-RED RIVER LA-NATCHITOCHES LA-
325 PM CDT SAT SEP 13 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
NORTHWESTERN NATCHITOCHES...RED RIVER...EAST CENTRAL DE SOTO AND
SOUTHWESTERN BIENVILLE PARISHES...

AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR COUSHATTA...OR
ABOUT 20 MILES NORTHWEST OF NATCHITOCHES...MOVING NORTH AT 60 MPH.

THE TORNADO WILL BE NEAR...
  EDGEFIELD BY 330 PM CDT...
  MARTIN BY 335 PM CDT...
  HALL SUMMIT BY 340 PM CDT...
  RINGGOLD AND 6 MILES WEST OF CASTOR BY 345 PM CDT...
  JAMESTOWN BY 350 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND NORTHEASTERN
TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SUNDAY MORNING FOR SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA.

LAT...LON 3194 9348 3224 9348 3224 9341 3225 9341
      3228 9341 3231 9342 3236 9340 3240 9342
      3238 9323 3237 9322 3234 9299 3188 9321
TIME...MOT...LOC 2025Z 192DEG 54KT 3199 9334

$$

13
000 
WWUS54 KSHV 132038
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
338 PM CDT SAT SEP 13 2008

LAC031-069-132045-
/O.CAN.KSHV.TO.W.0060.000000T0000Z-080913T2100Z/
DE SOTO LA-NATCHITOCHES LA-
335 PM CDT SAT SEP 13 2008

...THE TORNADO WARNING FOR NORTHWESTERN NATCHITOCHES AND EXTREME EAST
CENTRAL DE SOTO PARISHES IS CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR IN SHREVEPORT SHOWED STRONG 
ROTATION WITH A THUNDERSTORM JUST NORTH OF COUSHATTA LOUISIANA. 
THIS STORM SHOULD PASS JUST TO THE WEST OF HALL SUMMIT BUT GIDDENS...
WOODARDVILLE AND RINGGOLD WILL BE IN THE PATH OF THIS TORNADO. THIS
STORM CONTINUES TO MOVE NORTH NEAR 60 MPH.

TAKE COVER IMMEDIATELY IF YOU LIVE NEAR THE PATH OF THIS TORNADO. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND NORTHEASTERN
TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SUNDAY MORNING FOR SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA.

LAT...LON 3207 9345 3224 9348 3224 9341 3231 9342
      3236 9340 3239 9341 3239 9329 3238 9323
      3236 9320 3236 9310 3203 9322
TIME...MOT...LOC 2035Z 184DEG 57KT 3217 9335

$$

LAC013-081-132100-
/O.CON.KSHV.TO.W.0060.000000T0000Z-080913T2100Z/
BIENVILLE LA-RED RIVER LA-
335 PM CDT SAT SEP 13 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR CENTRAL
RED RIVER AND SOUTHWESTERN BIENVILLE PARISHES...

NATIONAL WEATHER SERVICE DOPPLER RADAR IN SHREVEPORT SHOWED STRONG 
ROTATION WITH A THUNDERSTORM JUST NORTH OF COUSHATTA LOUISIANA. 
THIS STORM SHOULD PASS JUST TO THE WEST OF HALL SUMMIT BUT GIDDENS...
WOODARDVILLE AND RINGGOLD WILL BE IN THE PATH OF THIS TORNADO. THIS
STORM CONTINUES TO MOVE NORTH NEAR 60 MPH.

TAKE COVER IMMEDIATELY IF YOU LIVE NEAR THE PATH OF THIS TORNADO. 

THE TORNADO WILL BE NEAR...
  RINGGOLD AND 8 MILES WEST OF JAMESTOWN BY 345 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND NORTHEASTERN
TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SUNDAY MORNING FOR SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA.

LAT...LON 3207 9345 3224 9348 3224 9341 3231 9342
      3236 9340 3239 9341 3239 9329 3238 9323
      3236 9320 3236 9310 3203 9322
TIME...MOT...LOC 2035Z 184DEG 57KT 3217 9335

$$

13

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Sep 13, 3:06 PM CDT, 2 minutes earlier.

Area forecast discussion, Sep 13, 3:06 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
306 PM CDT SAT SEP 13 2008

.DISCUSSION...

SATELLITE IMAGERY PUTS THE CENTER OF T.S. IKE RIGHT OVER
KTYR...W/TROPICAL STORM FORCE WINDS COVERING MUCH OF NE TEXAS.
EXPECT THESE TO TRANSLATE NNE W/THE STORM...DROPPING BELOW CRITERIA
AFTER 05Z...TAPERING OFF TO WIND ADVISORY CRITERIA 06Z-12Z.  OUTER
BANDS OVER THE EASTERN FA PRODUCING ISOLATED EMBEDDED TORNADIC
ACTIVITY...W/LAPS ANALYSIS SHOWING BEST 01KM HELICITIES OVER THE
EASTERN AND NORTHERN PORTIONS OF THE FOUR-STATE AREA.  WE/LL INCLUDE
A SEVERE MENTION IN THE GRIDS TO COVER THIS THROUGH TONIGHT.  LATEST
MPE ESTIMATES HAVE BEEN FAIRLY LOW W/THESE BANDS...BUT EXPECT
HEAVIER QPE/S NEARER TO THE CORE AS IT MOVES NORTH.  THUS...WE/LL
CONTINUE THE FFA THRU 09Z SUNDAY.  OTHERWISE...IKE EXITS NE LATE
TONIGHT...FOLLOWED BY A SCOURING COLD FRONT SUNDAY AND RESULTING IN
COOL...DRY N-NE FLOW INTO THE EXTENDED.

&&

.AVIATION...

POOR FLYING CONDITIONS WILL CONTINUE ACROSS AREA TERMINALS THROUGH
MUCH OF SATURDAY.  EXPECT MVFR FLIGHT CATEGORIES AT BEST...AS IKE
CONTINUES TO TRACK ACROSS THE FORECAST AREA.  WIDESPREAD IFR CIGS
AND VSBYS WILL BE POSSIBLE THOUGH...AS CONVECTION CONTINUES TO BE
EMBEDDED WITHIN SPIRAL BANDS.  TROPICAL STORM FORCE WINDS CAN BE
ANTICIPATED WELL INLAND.  ISOLATED TORNADOES WILL BE POSSIBLE NE AND
E OF WHERE IKES CENTER TRACKS.  AIR TRAFFIC AROUND KELD AND KMLU
WILL SEE THE GREATEST RISK FROM TORNADIC ACTIVITY INTO THE EVENING
HOURS.  /BUTTS/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  85  64  79  58 /  90  20   0   0   0
MLU  74  84  63  79  57 /  90  40   0   0   0
DEQ  72  83  56  80  52 / 100   0   0   0   0
TXK  71  84  60  79  55 / 100   0   0   0   0
ELD  73  83  60  79  55 /  90  30   0   0   0
TYR  71  87  60  80  56 /  60   0   0   0   0
GGG  72  85  60  79  55 /  70   0   0   0   0
LFK  74  88  65  81  58 /  60  30   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...TROPICAL STORM WIND WARNING UNTIL MIDNIGHT CDT TONIGHT FOR THE
     FOLLOWING ZONES: ARZ070.

     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
     ARZ050-051-059>061-070>073.

     WIND ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM CDT SUNDAY FOR THE
     FOLLOWING ZONES: ARZ050-051-059>061-070>072.

     TROPICAL STORM WIND WARNING FROM 7 PM THIS EVENING TO MIDNIGHT
     CDT TONIGHT FOR THE FOLLOWING ZONES:
     ARZ050-051-059>061-071-072.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-071-072.

     WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
     ZONES: ARZ073.

LA...TROPICAL STORM WIND WARNING UNTIL MIDNIGHT CDT TONIGHT FOR THE
     FOLLOWING ZONES: LAZ001>003-010.

     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
     LAZ001>006-010>014-017>022.

     WIND ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM CDT SUNDAY FOR THE
     FOLLOWING ZONES: LAZ001>003-010.

     WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
     ZONES: LAZ005-006-013-014-021.

     TROPICAL STORM WIND WARNING UNTIL 7 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: LAZ004-011-012-017>020-022.

     WIND ADVISORY FROM 7 PM THIS EVENING TO MIDNIGHT CDT TONIGHT FOR
     THE FOLLOWING ZONES: LAZ004-011-012-017>020-022.

OK...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
     OKZ077.

     WIND ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM CDT SUNDAY FOR THE
     FOLLOWING ZONES: OKZ077.

     TROPICAL STORM WIND WARNING FROM 7 PM THIS EVENING TO MIDNIGHT
     CDT TONIGHT FOR THE FOLLOWING ZONES: OKZ077.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: OKZ077.

TX...TROPICAL STORM WIND WARNING UNTIL MIDNIGHT CDT TONIGHT FOR THE
     FOLLOWING ZONES: TXZ096-097-108>112-124>126-136>138-149>153.

     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
     TXZ096-097-108>112-124>126-136>138-149>153-165>167.

     WIND ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM CDT SUNDAY FOR THE
     FOLLOWING ZONES: TXZ096-097-108>112-124>126-136>138-149>153.

     TROPICAL STORM WIND WARNING UNTIL 7 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: TXZ165>167.

     WIND ADVISORY FROM 7 PM THIS EVENING TO MIDNIGHT CDT TONIGHT FOR
     THE FOLLOWING ZONES: TXZ165>167.

&&

21/44
Hazardous weather outlook, Sep 13, 12:00 PM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SAT SEP 13 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SAT SEP 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

HURRICANE IKE WILL CONTINUE TO WEAKEN AND MOVE NORTH ACROSS EAST
TEXAS THIS AFTERNOON AND TONIGHT.  IKE WILL FURTHER WEAKEN TO A
TROPICAL STORM EARLY THIS AFTERNOON.  GIVEN THE LARGE WIND FIELD
AROUND THE CENTER OF CIRCULATION...A LARGE AREA OF TROPICAL STORM
FORCE WINDS REMAIN ACROSS MUCH OF EAST TEXAS AND NORTH LOUISIANA THIS
AFTERNOON...WITH SUSTAINED WIND SPEEDS OF 35 TO 45 MPH...WITH
FREQUENT GUSTS POSSIBLY NEARING AS HIGH AS 70 MPH.  WIDESPREAD
TREE...POWER LINE...AND SOME STRUCTURAL DAMAGE WILL BE LIKELY OVER
EAST TEXAS AND NORTH LOUISIANA...GENERALLY ALONG AND SOUTH OF THE
INTERSTATE 20 CORRIDOR.  ISOLATED TORNADOES WILL ALSO BE POSSIBLE
AREAWIDE THIS AFTERNOON NEAR AND EAST OF THE CENTER OF CIRCULATION.
ANY TORNADOES THAT DO SPAWN WILL BE RAIN WRAPPED AND FAST MOVING...
THUS AREA RESIDENTS MAY HAVE VERY LITTLE IF ANY WARNING TO PREPARE
FOR THESE POSSIBILITIES.

IN ADDITION TO THE DAMAGING WIND AND ISOLATED TORNADO THREAT...HEAVY
RAINFALL AND THE POTENTIAL FOR FLASH FLOODING WILL EXIST THIS
AFTERNOON AND TONIGHT OVER ALL OF THE FOUR STATE REGION.  RAINFALL
AMOUNTS OF 2 TO 4 INCHES...WITH ISOLATED AMOUNTS OF UP TO 6 INCHES...
WILL BE POSSIBLE OVER ALL OF EAST TEXAS...SOUTHEAST OKLAHOMA...
ADJACENT SOUTHWEST ARKANSAS...AND WESTERN LOUISIANA. AMOUNTS OF 1 TO
2 INCHES...WITH ISOLATED AMOUNTS OF 4 INCHES...WILL BE POSSIBLE
FARTHER EAST ACROSS SOUTHCENTRAL ARKANSAS AND THE EASTERN SECTIONS OF
NORTHCENTRAL LOUISIANA.

THE DAMAGING WIND...ISOLATED TORNADO...AND HEAVY RAIN THREAT WILL
BEGIN TO DIMINISH LATE TONIGHT AS IKE WEAKENS CONSIDERABLY AS IT
MOVES INTO SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL BE
ONGOING ACROSS SOUTHWEST ARKANSAS...NORTHEAST TEXAS...AND NORTH
LOUISIANA SUNDAY MORNING...ALONG AND AHEAD OF A COLD FRONT WHICH WILL
SHIFT SOUTHEAST INTO THE REGION BEHIND THE REMNANTS OF IKE AS HE
ACCELERATES NORTHEAST INTO THE MID MISSISSIPPI AND OHIO VALLEY.
BRIEF HEAVY RAINFALL AND AN ISOLATED FLASH FLOOD THREAT WILL EXIST
MAINLY OVER PORTIONS OF NORTH LOUISIANA SUNDAY...BUT COOLER AND DRIER
AIR WILL HELP TAPER THESE SHOWERS AND ISOLATED THUNDERSTORMS FROM
NORTHWEST TO SOUTHEAST DURING THE DAY. LOOK FOR ANY RESIDUAL SHOWERS
TO DIMINISH ACROSS NORTH LOUISIANA SUNDAY NIGHT...WITH DRY AND MILD
CONDITIONS EXPECTED THROUGHOUT MUCH OF THIS NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL...WILL BE NEEDED THIS AFTERNOON AND TONIGHT.

44

In the hours before

Local storm report, Sep 13, 1:37 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
137 PM CDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     FUNNEL CLOUD     1 ESE OLLA              31.89N 92.22W
09/13/2008                   LA SALLE           LA   PUBLIC

            SPOTTER REPORTS A FUNNEL CLOUD NEAR THE AIRPORT IN OLLA.

&&

18
Local storm report, Sep 13, 1:47 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
147 PM CDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FUNNEL CLOUD     4 WNW CLARKS            32.05N 92.21W
09/13/2008                   CALDWELL           LA   TRAINED SPOTTER

            FUNNEL CLOUD, POSSIBLY A TORNADO, REPORTED NEAR BUTLER
            BRIDGE RD BY A TRAINED SPOTTER.

&&

18
Local storm report, Sep 13, 1:56 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
156 PM CDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TROPICAL STORM   2 N JACKSONVILLE        31.99N 95.26W
09/13/2008                   CHEROKEE           TX   TRAINED SPOTTER

            MEASURED WIND SPEED OF 42 MPH GUSTING TO 61 MPH.

&&

04
Local storm report, Sep 13, 2:04 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
204 PM CDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TROPICAL STORM   FARMERVILLE             32.77N 92.40W
09/13/2008                   UNION              LA   LAW ENFORCEMENT

            UNION SHERIFFS OFFICE REPORTED 2 PEOPLE FREED AFTER BEING
            TRAPPED UNDER A FALLEN TREE.

&&

18
Local storm report, Sep 13, 2:34 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
234 PM CDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     FUNNEL CLOUD     8 W COLUMBIA            32.10N 92.21W
09/13/2008                   CALDWELL           LA   EMERGENCY MNGR

            SHERIFF DEPUTY REPORTED A FUNNEL CLOUD ABOUT 2 MILES EAST
            OF THE COMMUNITY OF COTTON PLANT ON HWY 126.

0231 PM     TROPICAL STORM   3 WSW SHREVEPORT        32.45N 93.84W
09/13/2008                   CADDO              LA   ASOS

            56 MPH WIND GUST OBSERVED AT THE SHREVEPORT NATIONAL
            WEATHER SERVICE FORECAST OFFICE.

&&

18
Local storm report, Sep 13, 2:51 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
251 PM CDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     FUNNEL CLOUD     5 W STERLINGTON         32.69N 92.15W
09/13/2008                   UNION              LA   LAW ENFORCEMENT

            UNION PARISH SHERIFFS OFFICE REPORTED A FUNNEL CLOUD
            ABOUT 2 MILES TO THE EAST OF ROCKY BRANCH.

&&

18

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 10:27 AM CDTTornado WarningSHVBienville, Bossier, Webster33 min
Sep 13, 12:13 PM CDTTornado WarningSHVJackson, Lincoln32 min
Sep 13, 12:47 PM CDTTornado WarningSHVClaiborne, Lincoln, Union28 min
Sep 13, 1:04 PM CDTTornado WarningSHVCaldwell, LaSalle41 min
Sep 13, 1:31 PM CDTTornado WarningSHVCaldwell, Jackson, Ouachita, Union44 min
Sep 13, 2:11 PM CDTTornado WarningSHVCaldwell, Ouachita, Union49 min
Sep 13, 2:56 PM CDTTornado WarningSHVOuachita, Union34 min
Sep 13, 3:51 PM CDTTornado WarningSHVBienville, Bossier, Claiborne, Webster39 min

Nearby

Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.